Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

C. De Lellis - F. Otto

Structure of entropy solutions to the eikonal equation

created on 02 Jul 2002
modified by delellis on 03 May 2011

[BibTeX]

Published Paper

Inserted: 2 jul 2002
Last Updated: 3 may 2011

Journal: J. Eur. Math. Soc.
Volume: 5
Number: 2
Pages: 107-145
Year: 2003

Abstract:

In this paper, we establish rectifiability of the jump set of an $S^1$-valued conservation law in two space-dimensions. This conservation law is a reformulation of the eikonal equation and is motivated by the singular limit of a class of variational problems. The only assumption on the weak solutions is that the entropy productions are (signed) Radon measures, an assumption which is justified by the variational origin. The methods are a combination of Geometric Measure Theory and elementary geometric arguments used to classify blow-ups.

The merit of our approach is that we obtain the structure as if the solutions were in BV, without using the BV-control, which is not available in these variationally motivated problems.

For the most updated version and eventual errata see the page

http:/www.math.uzh.chindex.php?id=publikationen&key1=493

Keywords: Partial regularity, Rectifiability, conservation laws, entropy solutions, singular perturbation

Credits | Cookie policy | HTML 4.0.1 strict | CSS 2.1